| Model Number |
PT-000409 |
| Medical Device Problem Codes |
Fire (1245); Melted (1385); Overheating of Device (1437); Smoking (1585); Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the patient that the omnipod 5 controller/personal diabetes manager (pdm) was charging overnight when they smelled smoke and the pdm "caught on fire," however the patient denied any flames being present.The patient stated that the pdm was smoking, smoldering and the charging port had melted.The controller remained functional until the battery was depleted; however, due to the damaged charging port, it could no longer be recharged.The patient was uncertain whether an insulet-provided charging cable and adapter were being used at the time of the event.The patient stated that the cord they were using was black and there were no prior damages.No harm to the patient was reported and no medical assistance was required.A replacement pdm and charger was issued to the patient.
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation findings.We are unable to confirm or determine the root cause of the reported thermal event.The reported thermal device malfunction is associated with a personal diabetes manager manufactured prior to the correction for action (b)(4) was implemented.Locked down smartphone: lockdown.Omnipod software app version: 4.0.2.Operating system: n5004l-am-q-mv01602-06-01.06.Hardware: n5004l.Cgm sensor type: data not available.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.